Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 10, 2007, 4:13 PM PDT for Shasta County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 4:13 PM PDT (23:13 UTC)
- Expired
- Jul 10, 2007, 4:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Shasta County, CA
The radar
The Beale AFB radar (KBBX), 147 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 102314 SVRSTO CAC089-102345- /O.NEW.KSTO.SV.W.0004.070710T2313Z-070710T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 413 PM PDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SHASTA COUNTY IN NORTHERN CALIFORNIA... * UNTIL 445 PM PDT * AT 409 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL SHASTA COUNTY...OR ABOUT 5 MILES NORTH OF OLD STATION...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SHASTA COUNTY JUST EAST OF HIGHWAY 89 BETWEEN OLD STATION AND FALL RIVER MILLS AT 430 PM PDT LAT...LON 4071 12149 4069 12136 4099 12135 4097 12154 $$ JJ
1 follow-up statement
000 WWUS56 KSTO 102330 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 425 PM PDT TUE JUL 10 2007 CAC089-102345- /O.CON.KSTO.SV.W.0004.000000T0000Z-070710T2345Z/ SHASTA CA- 425 PM PDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR EAST CENTRAL SHASTA COUNTY... AT 422 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL SHASTA COUNTY...OR ABOUT 3 MILES EAST OF HAT CREEK...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN SHASTA COUNTY BETWEEN CASSEL AND FALL RIVER MILLS AT 440 PM PDT LAT...LON 4071 12149 4069 12136 4099 12135 4097 12154 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM PDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT TUE JUL 10 2007 .DISCUSSION... .THUNDERSTORMS HAVE ALREADY STARTED FIRING UP ACROSS THE SIERRA THIS AFTERNOON. MOST OF THE ACTIVITY IS OVER THE HIGHER ELEVATIONS OF THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA AT THIS TIME...WITH A LINE FROM NEAR LAKE TAHOE SOUTH TO THE YOSEMITE PARK AREA AND ANOTHER ONE NORTH OF THERE FROM PLUMAS COUNTY SOUTH TO CENTRAL SIERRA COUNTY. AT THIS TIME NONE OF THEM ARE SEVERE SO THEY ARE BEING HANDLED BY SHORT- TERM FORECASTS. EXPECT THAT THE STORMS WILL SPREAD ACROSS THE REGION AS THE UPPER LOW OFF THE COAST CONTINUES TO PUMP ADDITIONAL MOISTURE NORTH THROUGH THE REGION. THE FIRE WEATHER WATCH WAS REPLACED BY RED FLAG WARNINGS FOR THE WEST SLOPES AND FOOTHILLS OF FAR NORTHERN PART OF THE SIERRA NORTHWARD TO THE NORTHEAST PLATEAU AND BURNEY BASIN ON THROUGH 10 PM PDT TONIGHT. THESE THUNDERSTORMS COULD PERSIST ON INTO THE NIGHT FOR MOST OF OUR AREA. ON WEDNESDAY THE UPPER LOW STARTS TO RETROGRADE OFF THE COAST AND MOVE NORTH SO THE CHANCES OF ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO THE HIGHER ELEVATIONS. OVERNIGHT LOWS TONIGHT WILL PROBABLY BE UP A BIT FROM THIS MORNINGS FROM THE CLOUD COVER. BY THURSDAY THE LOW MOVES FURTHER AWAY AND IS CAUGHT UP BY THE TROUGH ALONG THE EASTERN PACIFIC. THIS SHOULD KEEP CHANCES OF THUNDERSTORMS MAINLY ALONG THE CRESTS OF THE SIERRA WITH THE RIDGE OVER THE GREAT BASIN REBUILDING ENOUGH FOR FRIDAY TO KEEP ANY CHANCE OF ADDITIONAL THUNDERSTORM OUT OF OUR AREA. THE RIDGE IS ALSO GOING TO WARM THE TEMPERATURES BACK UP AND KEEP THEM ABOVE THE SEASONAL NORMS FOR THE REMAINDER OF THE EXTENDED OUTLOOK PERIOD. RH .PREVIOUS DISCUSSION... CALIFORNIA REMAINS CAUGHT BETWEEN AN UPPER LOW OFF THE COAST AND A RIDGE OF HIGH PRESSURE OVER THE FOUR-CORNERS AREA. THIS IS ALREADY ENTRAINING SUB-TROPICAL MOISTURE INTO SOUTHERN CALIFORNIA FROM THE SOUTH WITH THE LEADING EDGE OF THE CLOUD MASS ALREADY MOVING IN TO NORTHERN SAN JOAQUIN VALLEY THIS MORNING. THIS MOISTURE IS COMING INTO A DRY AIR MASS WHICH WILL BE UNSTABLE AS IT CONTINUES TO MOVE THROUGH NORTHERN CALIFORNIA TODAY. CONDITIONS SEEM RIPE TO DEVELOP DEEP AND MOIST CONVECTIVE ACTIVITY FOR OUR ZONES BY THIS AFTERNOON. INITIALLY ANY THUNDERSTORMS WILL LIKELY PRODUCE DRY LIGHTNING THAT WILL INCREASE WILDFIRE RISK OVER DRY FUELS. AVAILABLE PRECIPITABLE MOISTURE WILL INCREASE LATER IN THE DAY...WHICH COULD PROVIDE RAIN SHOWERS WITH THE THUNDERSTORMS...DECREASING THE FIRE THREAT. THIS ACTIVITY WILL MOVE NORTH DURING THE NIGHT WHICH COULD KEEP THREATS OF DIURNAL THUNDERSTORMS OVERNIGHT. THE UPPER LOW WILL MOVE NORTH AND WEST BY WEDNESDAY AND CHANCES OF CONVECTIVE ACTIVITY SHOULD BE MAINLY OVER HIGHER ELEVATIONS WEDNESDAY AFTERNOON AND EVENING. FOR THURSDAY THE UPPER LOW CONTINUES TO MIGRATE NORTH WHICH WILL CAUSE IT TO BE ABSORBED INTO THE LONG-WAVE TROUGH IN THE EASTERN PACIFIC THAT WILL REDUCE THE CHANCES OF THUNDERSTORMS TO MAINLY ACROSS THE SIERRA NEVADA CRESTS. BY FRIDAY THE RIDGE TO OUR EAST WILL REBUILD STRONG ENOUGH TO KEEP ANY CHANCES FOR SHOWERS OR THUNDERSTORMS OUT OF OUR AREA THROUGH THE BEGINNING OF NEXT WEEK. RANDELL C. HARTLEY && .AVIATION... INCREASING MID AND UPPER LEVEL MOISTURE THIS EVENING IS BRINGING SCATTERED THUNDERSTORMS TO THE MOUNTAINS WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE CENTRAL VALLEY AND FOOTHILLS. LOOK FOR LOCAL IFR CEILINGS...REDUCED VISIBILITY...HAIL...AND STRONG GUSTY WINDS WITH THE THUNDERSTORMS. VFR CONDITIONS WITH MID AND HIGH CLOUDS EXPECTED OUTSIDE OF THUNDERSTORMS. MARINE LAYER IS NEAR 2000 FEET AND AREAS OF MARGINAL VFR CEILINGS WILL RETURN TO THE BAY AREA AND INLAND COASTAL VALLEY BETWEEN 06 AND 09Z TONIGHT. && .STO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING...UNTIL 10 PM PDT FOR BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NATIONAL FOREST NORTH OF LASSEN NATIONAL PARK... NORTHERN SIERRA INCLUDING LASSEN NATIONAL PARK AND PLUMAS AND LASSEN NATIONAL FORESTS WEST OF THE SIERRA CREST...AND THE FOOTHILLS OF THE NORTHERN SIERRA NEVADA 1000 TO 3000 FEET MSL INCLUDING PORTIONS OF SHASTA...TRINITY AND BUTTE UNITS. &&
Hazardous weather outlook, Jul 10, 11:00 AM PDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 1100 AM PDT TUE JUL 10 2007 CAZ013>019-063-064-066>069-111400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 1100 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY UPPER LOW PRESSURE OFF THE CALIFORNIA COAST WILL DRAW SUBTROPICAL MOISTURE INTO NORTHERN CALIFORNIA TODAY INTO TONIGHT BRINGING A THREAT OF THUNDERSTORMS. VERY DRY FUELS ARE ALREADY IN PLACE SO THE POTENTIAL EXISTS FOR FIRES FROM LIGHTNING MAINLY FOR THE FAR NORTHERN WEST SLOPES OF THE SIERRA NEVADA MOUNTAINS AND FOOTHILLS NORTH TO THE BURNEY BASIN...THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. * RED FLAG WARNING.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL AND NORTHERN INTERIOR MOUNTAINS...SIERRA NEVADA AND FOOTHILLS WEDNESDAY WITH A SLIGHT CHANCE OVER THE SIERRA NEVADA THURSDAY OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:33 AM PDT | Red Flag Warning | STO | 11 hr | |
| Jul 10, 2:42 PM PDT | Severe Thunderstorm Warning | STO | Amador, Calaveras, El Dorado | 33 min |
| Jul 10, 4:43 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 32 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.